Jump to content

Search the Community

Showing results for tags 'anti-hypertensives'.



More search options

  • Search By Tags

    Type tags separated by commas.
  • Search By Author

Content Type


Forums

  • Pre-PA
    • Pre-PA General Discussion
    • Physician Assistant Schools
    • CASPA
    • Personal Statements
    • Shadowing Opportunities
  • Physician Assistant Student Forums
  • Professional Physician Assistant
  • International Physician Assistant Forum

Categories

  • PA Profession
  • Medical
  • PANCE/PANRE Review
  • Pre-PA
  • Other

Find results in...

Find results that contain...


Date Created

  • Start

    End


Last Updated

  • Start

    End


Filter by number of...

Joined

  • Start

    End


Group


Profession

Found 1 result

  1. Just wondering about any experience anyone might have had. More out of simple curiosity than anything. I've been following a patient, mid-40s male, bad genetics for HTN, not great on lifestyle either. Nonsmoker, but no structured exercise, diet a mix of healthy and very much not. This person was on 10mg lisinopril for over a year, which worked nicely to get 120s/ 80s (previous to meds, he gradually crept up to consistent 140s/90s for long enough he was "sentenced" to meds). The lisinopril caused a dry cough even at that low dose, so triamterene/ HCTZ was next. The first week on that, he had a few 150s/100s, plus reported headaches, vague somatic symptoms ("not pain, not tingling, just a weird feeling" in the volar forearms, not light-headedness or vertigo, just "a weird feeling" in the head). After about a month, BP is okay, 130s or 120s/ 90s but with as many high 90s as mid-80s. This person also has ADHD, and did some reading online. It's been pointed out that guanfacine is used for both HTN and ADHD, and the patient (rightly, I think) points out that 10mg of methylphenidate, while helpful for their symptoms, is probably not helping the HTN issue. Would it be crazy to add guanfacine to the Maxzide and maybe kill two birds with one stone? They would stay on the methylphenidate. I can find recent stuff about the drug for ADHD, but that's in teens. For HTN, I can't find anything that isn't from the 1980s. Does anyone use it anymore?
×
×
  • Create New...

Important Information

Welcome to the Physician Assistant Forum! This website uses cookies to ensure you get the best experience on our website. Learn More